Jump to content

Need support going forth with my taper


[nc...]

Recommended Posts

I have been on benzo for approximately 5 1/2 years. I was on xanax and did a crossover to valium I started at 20 mgs. of valium and have tapered down to approximately 6.85 mgs. I am into my third year of tapering. I am presently holding because my family has had so many serious health problems which have caused unbelievable stress and made me incredibly symptomatic. I am now experiencing w/d symptoms which I haven't had for a long time.  I need to start cutting again but am afraid to because I am already  so sick. I have to make very small cuts because my digestive tract is so sensitive.

 

Nancy

Link to comment
Share on other sites

Hello Nancy,

 

Sorry to hear about your digestive problems.

 

It sounds like it has been quite a struggle for you in tapering from Valium, but you are wittiling your way down. Go at what pace suits you. ;)

 

You will find great support here and all questions are welcome.

 

Welcome to BenzoBuddies,

 

Mike

Link to comment
Share on other sites

Hi ncgneedssuppo

 

Congratulations so far on your taper, this drug is so hard and you've come a long way, we're with you along the way. I'm sorry you're feeling so bad, what are your symptoms? You're not alone, we're here to help you any way we can. PLease aske any questions you have.

 

Welcome to BenzoBuddies  :)

 

 

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, Nancy.

 

Since you have been on the Valium for a number of years, it is possible you have become tolerant of it, which means you get withdrawal symptoms without actually decreasing your dose.  If that is the case, I'm afraid there really isn't any short-term relief.  I was already tolerant to lorazepam when I started tapering and the first 6 weeks or so of tapering was pretty tough.  However, I had a few months of less intense symptoms after that as my GABA system repaired itself.  You can read more about Tolerance under Benzo Facts at the top of the page. 

Link to comment
Share on other sites

Hi Star104:

 

Some of my major symptoms are chest wall pain with pain radiating down my left arm, lightheadedness and dizziness, nausea (which stops almost all activity, including eating) heartburn, intestinal cramping and bloating, jelly arms, legs locking, chills, flu like symptoms to name a few.

 

I am able to stop a panic attack before it becomes full blown, but not before it totally blows out my digestive system. I always experience those symptoms the day after the panic attack. The nausea is by in far the worst w/d symptom I have. Even if I am not nauseous when reclining on the couch when I get up and start walking around I become nauseous.  I use fresh basil, crystallized ginger and pressure bands on my wrists to try and help relieve some of the nausea.  I have just bought Nauzene chewables because they contain no drugs and I heard they really help.

 

The chest wall pain used to really scare me because I thought it was my heart but I have had a full heart workup which came out negative for any heart problems so I have trained my brain to not use the word heart when I am experiencing pain and instead think chest wall pain and that has helped.  I also do a exercise which stretches the muscles in the chest wall which helps some.

 

I know my brain is starting to heal some because a lot of the cognitive problems I had throughout this nightmare have gone away.  I am now able to read a book and remember the entire storyline when I finish it.  I am an avid reader so not to be able to remember from day to day what I had already read was devastating to me.

 

The reason I joined this forum was because I need support and people to talk to that truly understand what I am going through.  Thank you for posting to my thread.  It really means a lot to me.

 

Nancy 

Link to comment
Share on other sites

Welcome to the group Nancy!  I have found placing a heating pad on my stomach to be quite helpful - I don't know why this has worked for me but it did  :  )
Link to comment
Share on other sites

Hi, Nancy.

 

You might want to start a thread on the Withdrawal & Recovery Support board about nausea to see what has helped other members.  I didn't get that symptom but have read that ginger products and peppermint tea help. 

Link to comment
Share on other sites

×
×
  • Create New...